MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED GLENOSPHERE 10 DEGREES TILTED 36 MM X 29MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. AEQUALIS REVERSED GLENOSPHERE 10 DEGREES TILTED 36 MM X 29MM; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number DWD191
Medical Device Problem Codes Unstable (1667); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Joint Dislocation (2374); Implant Pain (4561)
Date of Event 02/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient underwent a revision surgery due to instability/dislocation.Stryker - tornier sas aequalis reversed ii glenoid sphere and zimmer reverse cup were removed.All other components retained.
 
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided on a supplemental report.
 
Additional Manufacturer Narrative
Correction h6 method.The reported event could not be confirmed since the involved device was not returned for evaluation and no additional information will be provided.It was reported in the event description that competing humeral components were implanted with the tornier aequalis reversed glenoid components.As a reminder, the instructions for use clearly state that the association of the aequalis reversed glenoid components with other components than those recommended in the ifu, must not be used ("aequalis¿ reversed and aequalis¿ reversed ii glenoid implants are prostheses components of the aequalis¿ reversed and aequalis¿ reversed fracture shoulder prostheses.They must be used in association with: humeral implants aequalis¿ reversed, aequalis¿ reversed fracture or aequalis ¿ adjustable modular reversed shoulder, - or humeral implants tornier flex shoulder system in reverse configuration tornier implants must be assembled using tornier components defined as being compatible with one another").Based on investigation, the root cause was attributed to a user related issue.The failure was caused by an off-label use.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.H3 other text: device remains implanted in patient.
 
Event or Problem Description

Brand Name
AEQUALIS REVERSED GLENOSPHERE 10 DEGREES TILTED 36 MM X 29MM
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13743330
Report Number3000931034-2022-00146
Device Sequence Number14695197
Product Code KWS
UDI-Device Identifier03700386935893
UDI-Public03700386935893
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K081059
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/05/2026
Device Model NumberDWD191
Device Catalogue NumberDWD191
Device Lot Number5169AW
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/14/2022
Supplement Date Received by Manufacturer07/25/2022
Initial Report FDA Received Date03/12/2022
Supplement Report FDA Received Date08/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight87 KG